[Skip to Content]
[Skip to Content Landing]
Article
June 1946

PURPURA DUE TO IODIDESReport of a Case

Author Affiliations

PORTLAND, ORE.

Arch Derm Syphilol. 1946;53(6):644-645. doi:10.1001/archderm.1946.01510350084016
Abstract

The occurrence of purpuric manifestations following the administration of iodides was recorded in 1877 by Fournier.1 Other reports were made by Robinson in 1893,2 Milian in 1899,3 Mackenzie in 1889,4 Wilson in 1889,5 Hudelo and Lebar in 19046 and Dennig in 1933.7 While cutaneous manifestations from the internal use of iodides are common, and, indeed, often anticipated, we feel that purpuric lesions are of sufficient rarity to justify this case report. We consider that purpura resulting from iodides is an ominous sign—if the use of the drug is continued, a fatality might result. Therefore one must recognize the possibility that purpura can be caused by the administration of iodides. In our experience, it occurs so rarely as to make one suspect other causes rather than the obvious (and true) one.

REPORT OF CASE

B. F., a 48 year old man, was first seen

First Page Preview View Large
First page PDF preview
First page PDF preview
×